About this Journal Submit a Manuscript Table of Contents
Journal of Probability and Statistics
Volume 2011 (2011), Article ID 904705, 18 pages
http://dx.doi.org/10.1155/2011/904705
Research Article

The Beta-Half-Cauchy Distribution

1Departamento de Estatística, Universidade Federal de Pernambuco, 50749-540 Recife, PE, Brazil
2Departamento de Estatística, Universidade de São Paulo, 05311-970 São Paulo, SP, Brazil

Received 28 May 2011; Accepted 13 September 2011

Academic Editor: José María Sarabia

Copyright © 2011 Gauss M. Cordeiro and Artur J. Lemonte. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

On the basis of the half-Cauchy distribution, we propose the called beta-half-Cauchy distribution for modeling lifetime data. Various explicit expressions for its moments, generating and quantile functions, mean deviations, and density function of the order statistics and their moments are provided. The parameters of the new model are estimated by maximum likelihood, and the observed information matrix is derived. An application to lifetime real data shows that it can yield a better fit than three- and two-parameter Birnbaum-Saunders, gamma, and Weibull models.